Call your doctor at once if you have any of these other serious side effects:
the first sign of any skin rash, no matter how mild;
fever, swollen glands, body aches, flu symptoms, headache, neck stiffness, increased sensitivity to light;
easy bruising or bleeding, severe tingling, numbness, pain, muscle weakness;
upper stomach pain, loss of appetite, dark urine, jaundice (yellowing of the skin or eyes);
chest pain, irregular heart rhythm, feeling short of breath;
confusion, nausea and vomiting, swelling, rapid weight gain, urinating less than usual or not at all;
pale skin, feeling light-headed or short of breath, rapid heart rate, trouble concentrating; or
increased seizures or worsening of your bipolar disorder.
Less serious side effects may include:
tremors, dizziness, tired feeling;
blurred vision, double vision;
loss of coordination;
changes in your menstrual periods;
dry mouth, mild nausea, stomach pain, upset stomach;
sleep problems (insomnia); or
runny nose, sore throat.
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
The information here came from an article that may help in the future for you, i will give you the URL.
What is your actual diagnosis? Lamictal is an odd choice of med if you're treating just depression and an anxiety disorder. Lamictal is typically prescribed for people with bi-polar disorder, which is a COMPLETELY different animal.
Besides the Celexa and Lamictal, what other meds have you tried? Are you in therapy?
It's hard to say if the itching is just a side effect or if it's related to an adverse reaction. Most allergic reactions would present with a rash. That being said, your symptoms are still concerning and should be addressed with your doc.
I think a discussion with your doc is definitely in order, so you know how to proceed. My personal opinion would be to ask to try something else, another antidepressant of some sort. I just think that the Lamictal is a poor choice of medications, unless you DO indeed suffer from bi-polar disorder.
Make sure the doctor treating you is a psychiatrist and not just a PCP.
Good luck to you, let us know how you are doing!
Thanks guys for the feedback. Five years ago I had my daughter, after 1 month later of having her, I was diagnosed with post partum depression, which suppose to last 4-6 months. But instead it became chronic severe anxiety and depression due my relationship with my husband. I have been dealing severe side effects from all the med and non of the med worked for me in SSRI class. So I decided to ask different psyctrist for opinion, he said SSRI class is not working for me so he told to try different class because it work well for anxiety. He gave Lamictal, and told me that we r going to increase the dose slowly to avoid rash. Yesterday was my 1st dose of Lamictal and ended up in ER because I had allergic reaction and blister rash in mouth. ER told me to stop the med. Now I don't know what do, I want feel better and have my life back but I am scared to try new med due to lot of suffering of severe side effects. I am not bipolar. In 5 years so far I have tried:
-klonopin - as needed
Now I don't know what to do, I am scared that I am never going to get better and not going to have my old life back. Feel like from lot of suffering I am going to die. I am also going through separation process with my husband and also dealing with this illness. Any suggestion will be helpful on what to do next.
Actually, Lamictal, like Abilify, are now common addons to an antidepressant to boost its effectiveness for non bipolar patients, prescribed by psychiatrists, for garden variety bouts of depression/anxiety.
It's also used to treat bi polar and seizure disorders. It's commonly well tolerated but there are always exceptions.
I've been on lamictal for almost a year and it's made me sick.
My hair is falling out.
I have migraines 8 for a consecutive days every month including vomiting and vision issues, sensitivity to light.
Constant hot flashes and night sweats when I do sleep but I have to take a drug to actually sleep or its three hours of kinda sleep.
I blackout for short periods of time.
I forget things easily: why I got in my car, why I'm at the store. Etc.
Mild headaches daily.
Constant runny nose.
Skin rashes when I shave my legs.
I had none of these pre lamictal. I am currently getting off of it after months of doctors saying all of these things will go away with time. They haven't. But I hear it works for other people. This is just my experience.